Alert archive / Idaho / Flash Flood Warnings in 2009
Flash Flood Warning 11, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jun 6, 2009, 4:19 PM MDT for Blaine County, Idaho. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2009, 4:19 PM MDT (22:19 UTC)
- Expired
- Jun 6, 2009, 8:15 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, ID
The radar
The Pocatello radar (KSFX), 110 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 1:50 PM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 6, 1:50 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 150 PM MDT SAT JUN 6 2009 .DISCUSSION...SPLIT FLOW PATTERN OVER THE WRN US THIS AFTN. NRN STREAM IS BECOMING THE DOMINANT SYSTEM WITH A CLOSED UPPER LOW MOVING SWWD INTO ALBERTA. WIDESPREAD PRECIP OVER THE SOUTHERN HALF OF THE FCST AREA IS THE RESULT OF THE FIRST UPPER WAVE IN THE NRN STREAM SYSTEM...AND IS GRADUALLY MOVING SOUTHEAST. MOST OF THE PRECIP IS ALONG AND SOUTH AND EAST OF THE I-15/I-86 CORRIDOR. THIS AREA SHOULD SHIFT TO MAINLY THE SOUTHEAST HIGHLANDS AREA THIS EVENING. ANOTHER SURGE OF UPPER LEVEL ENERGY IS MOVING SOUTHWARD FROM NRN ID/WRN MT. A VIGOROUS BAND OF TSTMS WILL MOVE INTO THE CEN MTNS THIS AFTN AND CONTINUE SOUTHWARD TONIGHT. NAM12 WAS SHOWING A SIGNIFICANT DECREASE IN QPF IN THE CEN MTNS TONIGHT...BUT RADAR TRENDS SUGGEST OTHERWISE. WILL LEAVE THE FF WATCH IN FOR THE CEN MTNS UNTIL EXPIRATION. AFTER SEVERAL DAYS OF RAIN...WONT TAKE MUCH ADDITIONAL RAINFALL TO CAUSE PROBLEMS. NAM12 IS PAINTING HIGH QPF IN THE EASTERN HIGHLANDS TONIGHT...SO WILL CONTINUE THE FF WATCH THERE ALSO. THE NORTHERN STREAM TROF MOVES OUT OF THE AREA SUN AFTN...SO SHOULD SEE PRECIP TAPER OFF MOST AREAS. BY SUN NIGHT. ANOTHER WAVE ROTATES AROUND THE UPPER LOW BRINGING ANOTHER ROUND OF SHOWERS MON AFTN AND NIGHT...QUICKLY FOLLOWED BY ANOTHER WAVE ON TUE. BEST CHANCES FOR PRECIP WILL BE IN THE MTNS. REST OF FCST PERIOD LOOKS UNSETTLED...SO WILL CONTINUE THE TREND. GUSTY WINDS IN THE LOWER SNAKE RIVER PLAIN THIS AFTN WILL TAPER OFF THIS EVENING. HEDGES && .AVIATION...SHOWERS WILL CONTINUE THROUGH SUNDAY MORNING WITH ISOLATED THUNDERSTORMS THIS EVENING. TAF SITES WILL HAVE SOME POSSIBLE MVFR AND IFR CONDITIONS WITHIN HEAVIER RAIN SHOWERS THROUGH SUNDAY MORNING. GK && .FIRE WEATHER...VERY WET CONDITIONS REMAIN IN THE FORECAST THROUGH SUNDAY MORNING. SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL...HAIL...AND GUSTY WINDS. A COLD FRONT WILL SLIDE ACROSS EASTERN IDAHO DURING THE DAY ON SUNDAY...BRINGING COOLER TEMPERATURES TO THE REGION AND BEGIN TO DRY OUT CONDITIONS FROM NORTHWEST TO SOUTHEAST SUNDAY AFTERNOON AND EVENING. DMH/GK && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IDZ018-019-022>025- 031-032. LAKE WIND ADVISORY FOR IDZ021 UNTIL LATE THIS EVENING. &&
Hazardous weather outlook, Jun 6, 3:59 AM MDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 359 AM MDT SAT JUN 6 2009 IDZ017>025-031-032-071000- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 359 AM MDT SAT JUN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE INTO TONIGHT. SNOW IS FORECAST TO FALL OVER THE HIGHER PEAKS OF EASTERN IDAHO TOWARD MORNING...WITH LITTLE OR NO ACCUMULATION EXPECTED. THE GROUND ACROSS THE AREA IS VERY SATURATED...ESPECIALLY IN AREAS WITH MORE TERRAIN DUE TO RAINFALL AND CONTINUED SNOWMELT. HIGH AMOUNTS OF PRECIPITATION ARE FORECAST THROUGH TONIGHT. THIS WILL LEND ITSELF TO A CONTINUED THREAT OF FLASH FLOODING. THE AREAS OF GREATEST CONCERN WILL BE STEEP TERRAIN AND BURN SCARS. FLASH FLOOD WATCHES ARE IN EFFECT FOR ALL MOUNTAINOUS AREAS OF EASTERN IDAHO THROUGH TONIGHT. THE THREAT OF SMALL STREAM FLOODING WILL NEED TO MONITORED AS SOME SMALL STREAMS AND TRIBUTARIES HAVE BEEN RUNNING NEAR OR AT BANKFULL FOR THE PAST FEW DAYS. THE THREAT OF HEAVY RAIN WILL END FROM NORTHWEST TO SOUTHEAST LATER TONIGHT. THE THREAT OF STRONG TO SEVERE STORMS IS MINIMAL TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY UNSETTLED WEATHER CONTINUES INTO NEXT WEEK. COOLER TEMPERATURES CAN ALSO BE EXPECTED. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jun 6, 3:06 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
306 PM MDT SAT JUN 6 2009
IDZ018>020-031-032-062230-
CLARK ID-JEFFERSON ID-CUSTER ID-FREMONT ID-BUTTE ID-BLAINE ID-
306 PM MDT SAT JUN 6 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BLAINE COUNTY IN CENTRAL IDAHO
CUSTER COUNTY IN CENTRAL IDAHO
NORTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
WEST CENTRAL FREMONT COUNTY IN EASTERN IDAHO
CLARK COUNTY IN EASTERN IDAHO
EXTREME NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 430 PM MDT
AT 304 PM MDT...THE PUBLIC REPORTED SEVERAL STRONG THUNDERSTORMS
ENTERING THE AFFECTED AREAS..MOVING SOUTH AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4461 11526 4473 11480 4457 11454 4479 11434
4479 11419 4450 11382 4446 11344 4423 11330
4423 11281 4442 11284 4450 11272 4446 11237
4456 11226 4456 11187 4452 11177 4410 11162
4381 11488 4403 11505 4413 11502 4433 11528
TIME...MOT...LOC 2106Z 339DEG 24KT 4458 11423
WYATTThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:25 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Jefferson, Madison | 50 min |
| Jun 5, 7:45 PM MDT | Special Weather Statement | PIH | Power | 45 min |
| Jun 5, 7:49 PM MDT | Severe Thunderstorm Warning | PIH | Jefferson, Madison | 28 min |
| Jun 5, 8:07 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Madison | 38 min |
| Jun 5, 8:14 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson | 31 min |
| Jun 5, 8:31 PM MDT | Flash Flood Warning | PIH | Blaine | 119 min |
| Jun 5, 8:36 PM MDT | Special Weather Statement | PIH | Bingham | 39 min |
| Jun 5, 8:43 PM MDT | Special Weather Statement | PIH | Bear Lake, Franklin | 62 min |
| Jun 5, 9:24 PM MDT | Special Weather Statement | PIH | Bonneville | 36 min |
| Jun 6, 12:56 PM MDT | Lake Wind Advisory | PIH | 8 hr | |
| Jun 6, 3:06 PM MDT | Special Weather Statement | PIH | Clark, Custer | 84 min |
| Jun 6, 5:12 PM MDT | Special Weather Statement | PIH | Jefferson | 93 min |
Nearby
Flash Flood Warnings in Idaho, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.